Don’t know if I should contact my doctor?


#1

Increasingly becoming lifeless and depressed.
Also I’m not sleeping well.
On and off sleep, maybe getting 5 hours sleep total if that.

My therapist said that I should call up my psychiatrist if I’m still having trouble with sleep in a couple of days.

I know that if I don’t get enough sleep I can start hallucinating and my depression and mania can get worse.

But I know that if I call her she will probably raise my Depakote dosage or prescribe a sleeping pill, and I don’t want to be on more meds.

Oh what to do… :confused:


#2

Why not go on more meds? What is your hesitation?


#3

Maybe go on a sleeping pill for a while.


#4

I know you don’t want to be on more meds but you have to weigh the options. You don’t want to get worse off than you currently are. Maybe talk to your pdoc about your concerns and she can put you on the least amount that will work. I don’t like taking a lot of meds either but sometimes we gotta do what we gotta do to be okay. Just my two cents. Hope you get to feeling better soon.


#5

The problem is that I’m afraid that the higher dose of Depakote will raise my liver enzymes again.
It did this to me in the past.


#6

Is there a different med you can try? I don’t know what all you’ve been on.


#7

PLEASE Master.

Treat Physical Illness
balanced Eating
avoid drugs/alcohol
balanced sleep
GET EXERCISE
Build MASTERY.

All easier said than done.
Take care of yourself as best as possible and be kind to yourself.
Try not to judge yourself for being lifeless and depressed. It just is how it is right now. And things will get better in the future.


#8

I cannot take antidepressants, she won’t prescribe them to me.
I’ve been on all of the mood stabilizers and Depakote is the only one that works.

I just got off of Klonopin.
Benzos don’t mix well with Depakote.

She will have answers I’m sure.


#9

Yeah just talk to your pdoc about it. Good luck to you @Wave. Hope you get some relief soon.


#10

Thanks @disciple


#11

U could try a natural sleep aid like melatonin…


#12

You could also get a second opinion from another pdoc.


#13

Yeah maybe…
The thing is I hate being sedated.

Seroquel was a nightmare.


#14

No I trust my psychiatrist


#15

Thank you @Skims @everhopeful @disciple
@LouiseG @Pianogal @Itsme


#16

I have insomnia and have for years. I cycle between a few things to get to sleep.

  1. Flexiril. 10 to 20 mg. 10 relaxes me and 20 will make me sleepy. I can be a little groggy next morning. Gives me vivid dreams, well documented side effect. Usually good, fun dreams.

  2. Hydroxyzine 25 mg. I take 2.just makes me kinda tired and helps me get to sleep with a natural feel. No grogginess in the morning unless I take it after 10.

  3. Benedryl. Groggy. Ugh. But works when nothing else will. Only last resort.

  4. Melatonin. Gives me good sleep but I get used to it quick.

  5. Ambien. 5mg. Only sometimes. I get good sleep on it and no weird side effects like some people.

I cycle so I don’t get used to any o e thing at a time or dependant.


#17

Do you drink coffee? Have tea?

Cut out all caffeine as it essentially and fundamentally interferes with sleep patterns.


#18

Yeah I was going to have a third cup of coffee but changed my mind.
Going to drink decaf tea instead.
Thanks for the reminder.


#19

try trazadone, it’s non addictive and I have to take 300 mg to sleep all night…but Angie just takes 50 mg and it helps her.


#20

That’s so great you trust your pdoc. I’ve had ones I didn’t trust before. I like the one I have now.